uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
On convergence of randomly indexed sequences; a counterexample based on the St. Petersburg game
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2014 (English)In: Statistics and Probability Letters, ISSN 0167-7152, Vol. 87, 105-107 p.Article in journal (Refereed) Published
Abstract [en]

If Y-1, Y-2,... is a sequence of random variables such that Y-n -> Y as n -> infinity, and {tau(t), t >= 0} is a family of "indices" such that tau(t) -> infinity t -> infinity, then it is pretty obvious that Y-tau(t) -> Y as t -> infinity. However, if one relaxes one of -> to -> and lets the other one remain as is, then one of the resulting conclusions holds, whereas the other one does not. In this note we provide a "more natural" counterexample than the original one due to Richter (1965), followed by a minor extension.

Place, publisher, year, edition, pages
2014. Vol. 87, 105-107 p.
Keyword [en]
Random index, St. Petersburg game, Sums of i.i.d. random variables
National Category
Probability Theory and Statistics
URN: urn:nbn:se:uu:diva-224914DOI: 10.1016/j.spl.2014.01.011ISI: 000334486200016OAI: oai:DiVA.org:uu-224914DiVA: diva2:720268
Available from: 2014-05-28 Created: 2014-05-23 Last updated: 2014-05-28Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Gut, Allan
By organisation
Department of Mathematics
In the same journal
Statistics and Probability Letters
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 144 hits
ReferencesLink to record
Permanent link

Direct link